Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 113, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 7, 2022, 3:19 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 3:19 PM MST (22:19 UTC)
- Expired
- Aug 7, 2022, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 153 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 3635 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WGUS55 KVEF 072219
FFWVEF
AZC015-080130-
/O.NEW.KVEF.FF.W.0113.220807T2219Z-220808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
319 PM PDT Sun Aug 7 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Mohave County in northwestern Arizona...
* Until 630 PM MST.
* At 319 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Roads north of Wikieup and east of US 93 including Back Road and
Trout Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3494 11333 3491 11341 3489 11346 3470 11354
3469 11362 3478 11363 3484 11364 3488 11365
3497 11367 3507 11366 3514 11361 3518 11333
3502 11333 3495 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
510
WGUS75 KVEF 072339
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
439 PM PDT Sun Aug 7 2022
AZC015-080130-
/O.CON.KVEF.FF.W.0113.000000T0000Z-220808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
439 PM MST Sun Aug 7 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST THIS
EVENING FOR SOUTHEASTERN MOHAVE COUNTY...
At 439 PM MST, Doppler radar indicated several thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Roads that intersect the Big Sandy Wash north of Wikieup and east
of US 93 including Back Road and Trout Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3494 11333 3491 11341 3489 11346 3470 11354
3469 11362 3478 11363 3484 11364 3488 11365
3497 11367 3507 11366 3514 11361 3518 11333
3502 11333 3495 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV301
WGUS75 KVEF 080121
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
621 PM PDT Sun Aug 7 2022
AZC015-080131-
/O.EXP.KVEF.FF.W.0113.000000T0000Z-220808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
621 PM MST Sun Aug 7 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST THIS EVENING FOR
SOUTHEASTERN MOHAVE COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 3494 11333 3491 11341 3489 11346 3470 11354
3469 11362 3478 11363 3484 11364 3488 11365
3497 11367 3507 11366 3514 11361 3518 11333
3502 11333 3495 11333
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:33 PM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 7, 1:33 PM MST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 133 PM PDT Sun Aug 7 2022 .SYNOPSIS...After a couple of quiet days, monsoonal moisture is expected to return in full force this week providing the fuel for daily scattered thunderstorms. The flash flooding threat is expected to increase once again as these storms will be capable of producing very heavy rain. With the additional moisture and cloud cover, temperatures will lower to around normal through the week. && .SHORT TERM...Through Tuesday. Quiet day across the region today with some leftover dust remaining over portions of the lower Colorado River Valley. Visibilities are still showing around 8-10 miles, but those are expected to improve through the afternoon. We are starting to see a few storms develop east of Mohave County, which is where the best instability is located. Additional isolated storms are forecast to build over portions of southern Mohave County and possibly as far west as the Colorado River Valley, but instability is weaker and any storms that do develop are not expected to last long, however, they could still produce brief heavy rain and gusty winds. Overnight and early Monday, the overall flow will become more southeast allowing for ample moisture to start advecting into the region. Precipitable water values are expected to increase from 0.5- 1 inch today to around 1-1.5 inches Monday. This moisture combined with better instability will lead to more coverage of thunderstorms, especially over the Spring Mountains and the mountains of eastern San Bernardino County and central/southern Mohave County. Another area to watch for thunderstorm development will be across the eastern Sierra and White Mountains as added dynamics associated with a deep low off the coast and pw's approaching 1 inch could lead to some heavier rain, especially along the Sierra Crest north of Independence. High temps will trend downward a few degrees with increasing moisture. .LONG TERM...Tuesday through Sunday. Moisture will continue to increase through Tuesday in the convergent broad southeast to southerly flow over our forecast area. In addition, there will likely be some weak vorticity advection as the easterly wave over northwest Mexico is entrained into the flow. The NBM continues to indicate Tuesday will be quite active across our entire forecast area with PoP values of 30-40 percent over the valleys and deserts and 60-70 percent in Mohave County and the southern Nevada mountains. A moist southerly flow persists Wednesday through Sunday over most of southern Nevada/northwest Arizona and eastern San Bernardino County and 20-40 percent chances of thunderstorms will be in place the rest of the week. However, a drier southwest flow is indicated after Wednesday over western San Bernardino and Inyo counties as the West Coast Low moves inland over the Pacific Northwest. This will lead to reduced chances for thunderstorms for these areas the latter half of the week. This weather pattern will also hold temperatures down a little below normal for most sites. && .AVIATION...For Harry Reid...Light winds gradually turning from the northeast to southeast to southwest can be expected into this evening. Speeds should remain primarily below 10 kts through the entire TAF period. There is a non-zero chance of a thunderstorm developing over the higher terrain south and west of the terminal this afternoon, but none of this activity is expected to move into the valley. Any cloud cover will be FEW-SCT AOA 10kft into Monday. Thunderstorm chances will increase some tomorrow, but not enough to include them in the TAF package at this time. For the rest of southern Nevada, northwest Arizona and southeast California...Typical diurnal wind patterns will continue at area TAF sites into tomorrow. Speeds will generally remain 10kts or less, although a few gusts to 20kts will be possible later this afternoon and early evening at KBIH. A few isolated thunderstorms are possible over southeastern portions of the region this afternoon and evening. Any of these will be capable of producing gusty outflows that could cause briefly higher winds, mainly at the Colorado River sites, into this evening. Otherwise, skies should be FEW-SCT AOA 10kft through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Gorelow LONG TERM...Adair AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.